CSN Login
Members Online: 2

You are here

Any Ideas?

Red Corvette
Posts: 107
Joined: Jan 2016

Good morning ladies,

Hope everyone is doing well this Sunday morning. My wife and I made it through 1st chemo last Wednesday with no problems. She was a real trooper, went through port procedure fine, 5 hours of iv's, and 8 hours of hand, feet, and head icing. My wife is the best!! Thursday she was a ok, worked all day and no problems. Friday she had some pelvic bone/joint pain. Yesterday (sat) it was thigh pain and today she's having fairly intense knee pain. Like it seems to be traveling from her hips downward? Been alternating prescription ibipprophen and tylenol and walking around the house a lot. Today the knee pain comes in waves. Anyone have these symptoms?

Thanks

Red

Hybridspirits's picture
Hybridspirits
Posts: 209
Joined: Nov 2012

did she have a Neulasta shot?

Lou Ann M's picture
Lou Ann M
Posts: 996
Joined: Feb 2015

l am sure that mine comes from the Taxol.  If she had the Nuelasta shot she should take Calaritin. It really,does help.  I had chemo on Tuesday and Wednesday and the Nuelasta shot on Thursday and I am about in the same place.  Perfectly miserable.  It will go,away.  Hugs and prayers, Lou Ann

Red Corvette
Posts: 107
Joined: Jan 2016

Thank you Hybrid and Ann, 

She did not have a Neulasta shot. Finally gave her an oyycotin tab and shes comfotable now. Just worried wether this was a side effect of the chemo or something worse. Otherwise she's doing great 4 days out, no nausea or pain and all systems going fine. 

Red

Red Corvette
Posts: 107
Joined: Jan 2016

Oops, sorry

i meant Lou Ann!

Red

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2715
Joined: Mar 2013

Red, it was described to me as "flu-like symptoms" and I am 'assuming' they meant the body aches.  I was clipping along fine after the first one and then WHAM!  The joint pain hit.  Please assure her lots of us have experienced this.  I was fortunate, subsequent treatments did not deliver me this kind of pain, but it is different for all of us. 

I think I took Tylenol - I don't know if it really helped or not but I felt like 100 walking around the house and in to the office.  

Red Corvette
Posts: 107
Joined: Jan 2016

Lou Ann- perfectly miserable pretty much sums it up today although the oxycontin is helping alot. I hope you are feeling better real soon. You are an amazing warrior and you give all of us here strength and hope.

No Time- thanks for the info, it helps a lot.

Think I'lol go make some chicken wings for the superbowl game. Chicken wings always cheer my wife and I up!

Love,

Red

Lou Ann M's picture
Lou Ann M
Posts: 996
Joined: Feb 2015

I usually get relief from Hydrocodone. And most of the time only have to take 1 tablet for 2 or 3 days.  Yesterday I hit the Oxicodone for the 1st time.  Dr. Said I could take 1-2 every 4-6 hours.  Now I worry about constipation.  And I used to never take pills!!!!.  Hugs and prayers , Lou Ann

Donswife48
Posts: 326
Joined: Nov 2015

Usually days 3-7, intense pain in muscles & possibly bone.  Feels like electric pains.  There is nothing I can do to relieve them, sorry for the news.  I've talked to my doctors at lenght about this, told them I can't sleep at all for days, Ibuprofen doesn't touch it.  They can only tell me to take my Narco, but I'm always hesitant to do heavy drugs.  Last chemo #3 I took 1/2 pill at bedtime, slept 1 1/2 hours then woke up, took the other 1/2, was able to sleep for only 1 hour more.  Even the Nrco doesn't seem to help.  It will gradually move down, legs, ankles, feet.  This time it still bothers me from tie to time, I take chemo #4 next week and expect more of the same.  Sorry I can't help.

Gardena
Posts: 102
Joined: Jan 2016

Hey Red, Glad to hear your wife's first infusion went well.  I get the keg pain from the knees down. My oncologist suggested taking Claritin D the day before the infusion and as many days after while experiencing pain. It is a tremendous help to me. My doc doesn't give the shot lots of the folks on here get. Enjoy the super bowl! 

Hopeful162's picture
Hopeful162
Posts: 82
Joined: Sep 2014

Undecided

I really don't have much to add other than to say that I think taxol is the major culprit when it comes to that deep hip (low back?), thigh and knee pain--that is where it hit me anyway. My last chemo was in late January, 2015 so I must admit it's somewhat hard to remember now how miserable I felt on days 3 to 5 or thereabouts. I could hardly eat or sleep and lost weight (but have since gained it back unfortunately!) I never had a Neulasta shot, but still had that pain, which my doctor rather minimized, I think. At least I never had nausea.

But in short, if your wife can just hang on for a time, the pain will most likely decrease significantly in a few days, and then she will get a reprieve until the next time around. Good wishes to you both!

Martha

molimoli
Posts: 514
Joined: Aug 2014

Red, with your support and  strength  your dear wife will pull through this as time goes by, sorry she is hurting but it is part and parcel of the treatment ,I don't think it's anything else.I really do hope she knows that you think she is the best ,it speaks volume. Nuff strength and showers of blessings to you both.

Moli , whispering hope.

EZLiving66's picture
EZLiving66
Posts: 1400
Joined: Oct 2015

I hope your wife is feeling better today.  I didn't have any bone pain after my first chemo.  It wasn't until the second one when they gave me Neulasta that it got really bad.  

Love,

Eldri

Northwoodsgirl
Posts: 570
Joined: Oct 2009

I think the first few infusions of chemo are such a shock to the nerves in our bodies. It has been 6yrs. since my last chemo. I still remember the "lightening bolts" shooting through my legs after my first chemo round. As I look back on it I know it was the chemo killing nerves on a cellular level. Taking Vicodin and something for anxiety may help some people. I just opined that if this was chemo side effect every infusion I wouldn't take the next infusion!

Of course I continued my chemo and none of the other 5 chemo infusions were as bad as the first. I now have chemo induced peripheral neuropathy in my feet and some finger tips.  I can't complain as I am still going strong and am just happy to have the gift of life!  God bless you for advocating for you beloved wife!  Keep posting! 

Subscribe to Comments for "Any Ideas?"